Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 6, 2018, 2:54 PM CDT for Massac County, Pope County, Illinois; Livingston County, McCracken County, Marshall County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 2:54 PM CDT (19:54 UTC)
- Expired
- May 6, 2018, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Massac County, IL, Pope County, IL, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451
WUUS53 KPAH 061954
SVRPAH
ILC127-151-KYC139-145-157-062030-
/O.NEW.KPAH.SV.W.0039.180506T1954Z-180506T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
254 PM CDT SUN MAY 6 2018
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Massac County in southern Illinois...
Southeastern Pope County in southern Illinois...
Southern Livingston County in western Kentucky...
Northwestern Marshall County in western Kentucky...
Southeastern McCracken County in western Kentucky...
* Until 330 PM CDT
* At 254 PM CDT, a severe thunderstorm was located over Paducah,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Paducah, Calvert City, Reidland, Ledbetter and Grand Rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3697 8865 3713 8862 3711 8822 3709 8822
3708 8823 3707 8822 3698 8823 3698 8824
3697 8823 3689 8824
TIME...MOT...LOC 1954Z 282DEG 21KT 3706 8860
HAIL...1.00IN
WIND...60MPH
$$
RJP2 follow-up statements
083
WWUS53 KPAH 062017
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
317 PM CDT SUN MAY 6 2018
ILC127-151-KYC139-145-157-062030-
/O.CON.KPAH.SV.W.0039.000000T0000Z-180506T2030Z/
Massac IL-Pope IL-Livingston KY-Marshall KY-McCracken KY-
317 PM CDT SUN MAY 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN MASSAC...SOUTHERN POPE...SOUTHWESTERN LIVINGSTON...
NORTHWESTERN MARSHALL AND SOUTHEASTERN MCCRACKEN COUNTIES...
At 317 PM CDT, a severe thunderstorm was located over Ledbetter, or
near Reidland, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paducah, Reidland and Ledbetter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3695 8856 3711 8859 3710 8840 3690 8829
3690 8831
TIME...MOT...LOC 2017Z 311DEG 21KT 3707 8851
HAIL...1.00IN
WIND...60MPH
$$
RJP579
WWUS53 KPAH 062026
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
326 PM CDT SUN MAY 6 2018
ILC127-151-KYC139-145-157-062036-
/O.EXP.KPAH.SV.W.0039.000000T0000Z-180506T2030Z/
Massac IL-Pope IL-Livingston KY-Marshall KY-McCracken KY-
326 PM CDT SUN MAY 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASSAC...SOUTHERN
POPE...SOUTHWESTERN LIVINGSTON...NORTHWESTERN MARSHALL AND
SOUTHEASTERN MCCRACKEN COUNTIES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3695 8856 3711 8859 3710 8840 3690 8829
3690 8831
TIME...MOT...LOC 2026Z 282DEG 21KT 3706 8848
$$
RJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:10 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 6, 1:10 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Paducah KY 110 PM CDT Sun May 6 2018 .SHORT TERM...(Today through Tuesday night) Issued at 348 AM CDT Sun May 6 2018 Generally clear skies this morning will give way to increasing clouds from the northwest this afternoon as a cold front dips southeast from the Midwest states. The front will not have much dynamic support aloft, and return flow of low level moisture ahead of the advancing front will be little to nil s sfc winds remain more westerly today. There may be enough instability around Sunday afternoon/evening ahead of the front to support isolated thunderstorm development, but expect any development to be limited in coverage this afternoon and early tonight. Cooler and drier air will filter in behind the front later tonight and Monday as high pressure dips southeast into the Great Lakes region. Despite an expected return to sunshine, northerly breezes should hold afternoon high temps Monday a bit below seasonal norms. Still, should be a quite pleasant day with highs from near 70 to the mid 70s and very comfortable humidity levels. After a chilly start to the day Tuesday, temperatures will moderate up well into the 70s Tuesday afternoon as the high pressure system begins to slowly pull off to the east. .LONG TERM...(Wednesday through Saturday) Issued at 348 AM CDT Sun May 6 2018 High confidence early on in the extended with decreasing confidence later in the extended where pops are concerned. On Wednesday we will have have a an open wave upper level trough move through the region with a warm front as a surface reflection. This will result in warm air advection showers starting in the west during the day and spread eastward in the evening. We will have a cap during the day but we have elevated instability as well with K index values exceeding 30. Then we erode the cap in the late day/evening time with CAPE's around 2k j/kg2 and LI's exceeding -5. So will definitely include mentions of thunder. We do have speed shear through the column but very little directional shear at this time. Wet bulb and freezing level is just above 10k feet so would not rule out at least small hail with any strong storms. This system will exit the area Thursday. However a trailing cold front is expected to stall along the northwest periphery of the forecast area...keeping small chances of rain in the area as we remain in the warm sector. Even though the chances will be low thunder will remain possible mainly because we remain in the warm sector. As for temperatures expect above normal highs and lows through the extended. && .AVIATION... Issued at 110 PM CDT Sat May 5 2018 Though there will be some cloudiness around due to an approaching cold front, VFR conditions are forecast for the next 24 hours. The only possible exception may be brief vsby restrictions due to shower or tstm activity in the late afternoon and early evening, mainly over southernmost parts of southeastern MO and the Evansville Tri- State region. At this time, "VCSH" wording was used in the KEVV/KOWB TAFs to acknowledge this, due to the low probability of tstm activity at a terminal. Westerly winds are expected to turn to the north overnight with the frontal passage. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...KH AVIATION...DB
Hazardous weather outlook, May 6, 2:35 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 235 PM CDT Sun May 6 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 235 PM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible through this evening, including a marginal risk for strong to severe storms, mainly for southern parts of Missouri, Illinois, and Kentucky. One inch hail is the primary severe weather hazard. Locally heavy rainfall, lightning, and gusty winds are also associated storm hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return almost daily for the middle to latter portion of next week. Wednesday offers the best chance for a few strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay storm reports.
In the hours before
Local storm report, May 6, 2:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 N BROOKPORT 37.20N 88.63W
05/06/2018 E0.88 INCH MASSAC IL PUBLIC
HAIL REPORT AT INTERSECTION OF POWERS CHURCH RD AND
LOVERKAMP RD
&&
SPSpecial weather statement, May 6, 2:33 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
233 PM CDT SUN MAY 6 2018
KYZ011>013-062015-
Lyon KY-Caldwell KY-Trigg KY-
233 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...TRIGG AND
SOUTHEASTERN LYON COUNTIES UNTIL 315 PM CDT...
At 232 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Princeton to 7 miles southeast of Eddyville.
Movement was southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Princeton, Cadiz, Princeton In Caldwell County, Land Between The
Lakes Area, Energy, Cobb, Canton, Rockcastle and Linton.
LAT...LON 3666 8785 3667 8786 3668 8807 3675 8811
3687 8816 3689 8808 3695 8811 3718 8792
3701 8772 3700 8773 3696 8766 3688 8767
3674 8767 3664 8770 3663 8785
TIME...MOT...LOC 1932Z 313DEG 19KT 3708 8792 3697 8801
RJPSpecial weather statement, May 6, 2:41 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Paducah KY 241 PM CDT SUN MAY 6 2018 KYZ010-013-015-016-062030- Crittenden KY-Webster KY-Caldwell KY-Hopkins KY- 241 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRITTENDEN...NORTH CENTRAL CALDWELL...WEST CENTRAL HOPKINS AND SOUTHWESTERN WEBSTER COUNTIES UNTIL 330 PM CDT... At 241 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Marion In Crittenden County, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Creswell and Fryer. LAT...LON 3742 8806 3747 8795 3733 8768 3720 8787 TIME...MOT...LOC 1941Z 308DEG 20KT 3742 8797 RJP
Local storm report, May 6, 2:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
242 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 N HOPKINSVILLE 36.88N 87.49W
05/06/2018 E0.88 INCH CHRISTIAN KY TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL NEAR INTERESECTION OF HWY 41
AND BYPASS
&&
SPLocal storm report, May 6, 2:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 W PADUCAH 37.07N 88.65W
05/06/2018 M0.88 INCH MCCRACKEN KY NWS EMPLOYEE
DIME TO NICKEL SIZED HAIL REPORTED BY OFF-DUTY NWS
EMPLOYEE
&&
SPSpecial weather statement, May 6, 2:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
254 PM CDT SUN MAY 6 2018
ILZ090-094-KYZ002>011-013-MOZ112-062100-
Massac IL-Pope IL-Carlisle KY-Calloway KY-McCracken KY-Caldwell KY-
Marshall KY-Ballard KY-Graves KY-Crittenden KY-Hickman KY-Lyon KY-
Livingston KY-Mississippi MO-
254 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POPE...CENTRAL
MASSAC...WESTERN CALDWELL...MARSHALL...MCCRACKEN...BALLARD...LYON...
NORTHERN CALLOWAY...SOUTHERN LIVINGSTON...SOUTH CENTRAL CRITTENDEN...
NORTHERN HICKMAN...CARLISLE...GRAVES AND EAST CENTRAL MISSISSIPPI
COUNTIES UNTIL 400 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paducah, moving east at 20 mph. Other storms were near Wickliffe,
south of Benton, and around Kevil.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Paducah, Murray, Mayfield, Metropolis, Benton, Calvert City,
Eddyville, Clinton, La Center, Bardwell, Wickliffe, Reidland, Lone
Oak, Benton In Marshall County, Brookport, Barlow, Ledbetter,
Sedalia, Lovelaceville and West Paducah.
LAT...LON 3668 8922 3718 8907 3723 8900 3723 8893
3725 8893 3716 8794 3695 8811 3689 8808
3687 8816 3660 8805
TIME...MOT...LOC 1953Z 252DEG 25KT 3707 8858
07The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:17 PM CDT | Special Weather Statement | PAH | Massac | 43 min |
| May 6, 2:54 PM CDT | Special Weather Statement | PAH | Massac | 66 min |
| May 6, 5:58 AM CDT | Dense Fog Advisory | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg, Todd | 3 hr |
| May 6, 1:27 PM CDT | Special Weather Statement | PAH | Livingston | 33 min |
| May 6, 1:49 PM CDT | Special Weather Statement | PAH | Caldwell, Livingston, Lyon | 56 min |
| May 6, 2:01 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 33 min |
| May 6, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| May 6, 2:33 PM CDT | Special Weather Statement | PAH | Trigg | 42 min |
| May 6, 2:41 PM CDT | Special Weather Statement | PAH | Caldwell | 49 min |
| May 6, 2:58 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 32 min |
| May 6, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 18 min |
| May 6, 4:10 PM CDT | Special Weather Statement | PAH | Calloway | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.